Question: I have a question about floaters and cataract surgery. I had cataract surgery on 12/13/11 for cataract removal and was told a membrane type material had formed and covered the lens making my vision poor. He referred me to another eye surgeon who performed a second procedure to deal with the problem. My vision after the second surgery has improved however I experienced considerable floaters. The floaters have decreased in volume for the most part to thin hair like floaters but can I expect the floaters to further decrease in size and volume?
Answer: From your description is not obvious whether you had a ruptured posterior capsule that required a vitrectomy by the second surgeon or simply an immediate posterior capsular opacification requiring a YAG Laser Capsulotomy to clear the vision. If you had a vitrectomy it is quite common to experience floaters after the procedure and sometimes for a few months before they fully settle down.
If you had a YAG Laser Capsulotomy this can also sometimes be accompanied by some post procedure floaters that also can persist for a short period of time. In any event, you should discuss the floaters with the second eye surgeon who will be able to give you some sense oh how long they might persist based on the type of procedure you had and the extent of the procedure.
Important Note: The information presented on the About Cataract Surgery Blog or provided in response to a request for information in the Ask Cataract Surgeons section on aboutcataractsurgery.com is not intended to diagnose or treat eye problems, eye conditions or eye diseases including appropriateness of treatment, risks, complications or side effects as related to Cataracts, Cataract Surgery of Lens Implants. In particular a response to an inquiry made on the Ask Cataract Surgeons section of aboutcataractsurgery.com is not meant to take the place of the professional medical care provided by your eye doctor, ophthalmologist and Cataract Surgeon surgeon. Contacting us via e-mail or any other means is not a substitute for medical care.